Alert archive / Nevada / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Elko, NV

June 24, 2014

NWS Elko, NV issued this red flag warning at Jun 24, 2014, 11:48 AM PDT. It took effect at Jun 25, 2014, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2014, 11:48 AM PDT (18:48 UTC)
In effect from
Jun 25, 2014, 2:00 PM PDT
Expired
Jun 25, 2014, 8:31 PM PDT
In force
7 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WWUS85 KLKN 241848
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1148 AM PDT TUE JUN 24 2014

...GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY OVER PORTIONS
OF CENTRAL NEVADA...

.A LOW PRESSURE SYSTEM WILL PUSH INTO NEVADA RESULTING IN GUSTY
WINDS ON WEDNESDAY. THE GUSTY WINDS COMBINED WITH LOW VALUES OF
RELATIVE HUMIDITY WILL RESULT IN THE POTENTIAL FOR RAPID FIRE
SPREAD.

NVZ454-260600-
/O.NEW.KLKN.FW.W.0003.140625T2100Z-140626T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
1148 AM PDT TUE JUN 24 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
454...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 2 PM TO 11 PM PDT WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SZATANEK
4 follow-up statements
746 
WWUS85 KLKN 242107
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
207 PM PDT TUE JUN 24 2014

...GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY OVER PORTIONS
OF CENTRAL NEVADA...

.A LOW PRESSURE SYSTEM WILL PUSH INTO NEVADA RESULTING IN GUSTY
WINDS ON WEDNESDAY. THE GUSTY WINDS COMBINED WITH LOW VALUES OF
RELATIVE HUMIDITY WILL RESULT IN THE POTENTIAL FOR RAPID FIRE
SPREAD.

NVZ454-260600-
/O.CON.KLKN.FW.W.0003.140625T2100Z-140626T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
207 PM PDT TUE JUN 24 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 454...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SZATANEK
700 
WWUS85 KLKN 250933
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
233 AM PDT WED JUN 25 2014

...GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY OVER PORTIONS
OF CENTRAL NEVADA...

.A LOW PRESSURE SYSTEM WILL PUSH INTO NEVADA RESULTING IN GUSTY
WINDS TODAY. THE GUSTY WINDS COMBINED WITH LOW VALUES OF RELATIVE
HUMIDITY WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD.

NVZ454-252300-
/O.CON.KLKN.FW.W.0003.140625T2100Z-140626T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
233 AM PDT WED JUN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 454...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
909 
WWUS85 KLKN 252100
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT WED JUN 25 2014

...INCREASED FIRE DANGER ACROSS PORTIONS OF CENTRAL NEVADA...

.SOUTHWEST WINDS WILL REMAIN STRONG AND GUSTY WELL INTO THE
EVENING HOURS AS A PACIFIC STORM SYSTEM APPROACHES NEVADA. 
THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY WILL ALLOW 
FOR FIRE GROWTH SHOULD AN IGNITION OCCUR.

NVZ454-260600-
/O.CON.KLKN.FW.W.0003.000000T0000Z-140626T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
200 PM PDT WED JUN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 454...

* AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND 
  EUREKA COUNTIES.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG GUSTY WINDS AND LOW 
  RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS. CONDITIONS WILL BE CONDUCIVE TO RAPID FIRE GROWTH 
  SHOULD AN IGNITION OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TURNER
016 
WWUS85 KLKN 260331
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
831 PM PDT WED JUN 25 2014

...RED FLAG WARNING FOR FIRE WEATHER ZONE 454 IS CANCELLED...


NVZ454-260445-
/O.CAN.KLKN.FW.W.0003.000000T0000Z-140626T0600Z/
CENTRAL LANDER AND EUREKA COUNTIES-
831 PM PDT WED JUN 25 2014

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 454...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING.

WINDS ARE BORDERLINE AT BEST AND RELATIVE HUMIDITIES ARE RISING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 24, 2:47 AM PDT, 9 hours 1 minute earlier.

Area forecast discussion, Jun 24, 2:47 AM PDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
247 AM PDT TUE JUN 24 2014

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING AN INCREASING THREAT
OF THUNDERSTORMS ACROSS NORTHERN NEVADA TODAY THROUGH WEDNESDAY
AND SPREADING ACROSS MUCH OF THE AREA ON THURSDAY. TEMPERATURES
WILL COOL TO BELOW NORMAL ON THURSDAY AND THEN A WARMER AND DRY
WEEKEND.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. SATELLITE SHOWING A WEAK
SHORTWAVE APPROACHING FROM CALIFORNIA WITH A FEW HIGH LEVEL CLOUDS
WITH ANOTHER SHORTWAVE APPROACHING THE CALIFORNIA COAST. MODELS
HAVE BACKED OFF A BIT ON THE INSTABILITY...HOWEVER LI'S STILL
EXPECTED AROUND -1 TO -2 ACROSS NORTHEAST PORTIONS OF ELKO COUNTY
WITH A COUPLE OF DRY THUNDERSTORMS POSSIBLE WITH PWATS NEAR A HALF
INCH. THESE STORMS COULD PRODUCE GUSTY OUTFLOW WINDS UP TO 40 TO
45 MPH WITH INVERTED V SOUNDINGS AND VERY DRY LOW LEVEL AIRMASS. WINDS
WILL BE A BIT GUSTY BUT BELOW 30 MPH IN MOST AREAS. WEDNESDAY IT
WILL MOISTEN UP A BIT WITH SOME INSTABILITY ACROSS NORTHERN NEVADA
MAINLY IN HUMBOLDT COUNTY WITH LI'S AROUND -1 AND PWATS AROUND
.75". SO EXPECT HYBRID STORMS WITH WET THUNDERSTORMS IN WESTERN
PARTS OF HUMBOLDT COUNTY AND DRY STORMS TO THE EAST. WINDS WILL
INCREASE LATE WEDNESDAY AFTERNOON AND EVENING AS THE PRESSURE
GRADIENT TIGHTENS AS A COLD FRONT MOVES ACROSS NORTHERN NEVADA WITH
GUSTS NEAR 30 TO 35 MPH IN HUMBOLDT AND LANDER COUNTIES HOWEVER DO
NOT EXPECT ENOUGH COVERAGE TO WARRANT A RED FLAG WARNING AND
HUMBOLDT COUNTY SHOULD HAVE RH'S ABOVE 15 PERCENT.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. A LATE SEASON UPPER
TROUGH WILL MOVE ACROSS NORTHERN AND CENTRAL NV ON THURSDAY. THE
MODELS ARE IN PRETTY GOOD AGREEMENT, WITH THE ECMWF STILL A LITTLE
DEEPER AND A LITTLE MORE MOIST THAN THE GFS/GEM MODELS. THIS WILL
BRING SCATTERED SHOWERS AND THUNDERSTORMS TO NRN NV AND ISOLATED
SHOWERS AND THUNDERSTORMS TO CENTRAL NV. HIGH TEMPS ON THURSDAY WILL
BE 10-15 DEGREES COOLER ACROSS THE NORTH WITH HIGHS MOSTLY IN THE
70S. CENTRAL NV WILL SEE LESS COOLING, ONLY ON THE ORDER OF 5 TO 10
DEGREES. DRY WESTERLY FLOW WILL THAN PREVAIL FRIDAY THROUGH MONDAY
AS UPPER RIDGE BUILDS NORTHWARD WITH HIGHS CLIMBING INTO THE MID 80S
TO THE MID 90S SUNDAY AND MONDAY.

.AVIATION...VFR CONDITIONS NEXT 24 HOURS. SOUTHWEST WINDS OF 10 TO
20 MPH THIS AFTERNOON.

&&

.FIRE WEATHER...TODAY ISOLATED DRY THUNDERSTORMS ACROSS NORTHERN
SECTIONS OF FIRE ZONES 469 AND 470 WITH SOME GUSTY DOWNBURST WINDS
EXPECTED NEAR THESE STORMS. WEDNESDAY A MIX OF WET AND DRY
THUNDERSTORMS WITH THE WETTER STORMS EXPECTED ACROSS FIRE ZONE 467
AND DRY STORMS IN PARTS OF 468 AND 469. THURSDAY SHOWERS AND
THUNDERSTORMS A GOOD BET ACROSS MUCH OF THE AREA...ADDITIONALLY
CRITICAL FIRE WEATHER CONDITIONS POSSIBLE WITH GUSTY WINDS AND LOW
RH'S ACROSS FIRE ZONES 455 AND 457. STAY TUNED FOR UPDATES.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

90/91/91/90

Nearby

Red Flag Warnings in Nevada, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.